Alert archive / Wyoming / Fire Weather Watches in 2015

Fire Weather Watch 21, NWS Cheyenne, WY

September 13, 2015

NWS Cheyenne, WY issued this fire weather watch at Sep 13, 2015, 2:32 PM MDT. It took effect at Sep 14, 2015, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 13, 2015, 2:32 PM MDT (20:32 UTC)
In effect from
Sep 14, 2015, 11:00 AM MDT
Expired
Sep 14, 2015, 4:13 AM MDT
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WWUS85 KCYS 132032
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT SUN SEP 13 2015

...CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS
SOUTHEAST WYOMING AND NEBRASKA PANHANDLE TODAY...AND AGAIN ON
MONDAY FOR FWZ 301...

.CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR TODAY ACROSS MUCH OF
SOUTHEAST WYOMING WITH WARM TEMPERATURES...LOW RELATIVELY HUMIDITY
AND GUSTY WEST WINDS IN PLACE. AFTERNOON RELATIVE HUMIDITY VALUES
WILL FALL INTO THE SINGLE DIGITS WITH WESTERLY WINDS GUSTING 20 TO
30 MPH. THESE WEATHER CONDITIONS WILL SUPPORT RAPID WILDFIRE
GROWTH GIVEN DRY FUELS. IN ADDITION...NEAR CRITICAL CONDITIONS
WILL BE FOUND ACROSS THE NEBRASKA PANHANDLE WITH VERY LOW RELATIVE
HUMIDITY VALUES THIS AFTERNOON. FORTUNATELY WINDS WILL GENERALLY
BE LIGHT ACROSS THE NEBRASKA PANHANDLE WITH A ONLY FEW GUSTS TO
AROUND 20 MPH POSSIBLE. 

CRITICAL CONDITIONS ARE POSSIBLE ONCE AGAIN ON MONDAY MAINLY FOR
FWZ 301 IN EAST CENTRAL WYOMING. SOUTHWEST WINDS GUSTING TO 30 MPH
WILL COMBINE WITH HUMIDITIES DROPPING TO THE LOW TEENS TO SUPPORT
RAPID FIRE GROWTH. WINDS WILL BE GUSTY ACROSS MUCH OF CARBON
COUNTY THROUGH THE DAY AS WELL...HOWEVER HUMIDITIES SHOULD REMAIN
IN THE UPPER TEENS TO LOW 20S.

WYZ301-140600-
/O.NEW.KCYS.FW.A.0021.150914T1700Z-150915T0100Z/
/O.CON.KCYS.FW.W.0026.000000T0000Z-150914T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
232 PM MDT SUN SEP 13 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR LOW RELATIVELY HUMIDITY AND GUSTY WINDS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR LOW RELATIVELY HUMIDITY AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

* WIND...WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30
  MPH TODAY AND AGAIN ON MONDAY AFTERNOON.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 
  PERCENT.

* HAINES INDEX...5 TO 6 ACROSS THE AREA THIS AFTERNOON...WITH AN
  INDEX OF 5 ON MONDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ302>306-308>310-140100-
/O.CON.KCYS.FW.W.0026.000000T0000Z-150914T0100Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
SOUTHWEST CARBON-SIERRA MADRE RANGE/MEDICINE BOW NF-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
232 PM MDT SUN SEP 13 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR LOW RELATIVELY HUMIDITY AND GUSTY WINDS...

* WIND...WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 
  30 MPH IN THE AFTERNOON. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 
  PERCENT.

* HAINES INDEX...5 TO 6 ACROSS THE AREA THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
495 
WWUS85 KCYS 140057
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT SUN SEP 13 2015

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ON MONDAY FOR FIRE
WEATHER ZONE 301...

.WINDS HAVE DECREASED THIS EVENING ACROSS SOUTHEAST WYOMING AND
THE RED FLAG WARNING IS CANCELLED. CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE ONCE AGAIN ON MONDAY MAINLY ACROSS CONVERSE AND
NIOBRARA COUNTIES (FIRE WEATHER ZONE 301). SOUTHWEST WINDS
GUSTING TO 30 MPH WILL COMBINE WITH HUMIDITIES DROPPING TO THE LOW
TEENS TO SUPPORT RAPID FIRE GROWTH. WINDS WILL BE GUSTY ACROSS
MUCH OF CARBON COUNTY THROUGH THE DAY AS WELL...HOWEVER HUMIDITIES
SHOULD REMAIN IN THE UPPER TEENS TO LOW 20S.

WYZ301-141100-
/O.CAN.KCYS.FW.W.0026.000000T0000Z-150914T0100Z/
/O.CON.KCYS.FW.A.0021.150914T1700Z-150915T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
657 PM MDT SUN SEP 13 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONE 301...

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES FOR FIRE WEATHER ZONE 301...

* WIND...WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30
  MPH ON MONDAY AFTERNOON.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15
  PERCENT.

* HAINES INDEX...5 ON MONDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ302>306-308>310-140200-
/O.CAN.KCYS.FW.W.0026.000000T0000Z-150914T0100Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
SOUTHWEST CARBON-SIERRA MADRE RANGE/MEDICINE BOW NF-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
657 PM MDT SUN SEP 13 2015

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES FOR FIRE WEATHER ZONES
302...303...304...305...306...308...309 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

WIND GUSTS HAVE DROPPED BELOW 25 MPH OVER THE PAST FEW HOURS.
RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE THROUGH THE
EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT.

$$
722 
WWUS85 KCYS 141013
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
413 AM MDT MON SEP 14 2015

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR FIRE
WEATHER ZONE 301...

.SOUTHWEST WINDS GUSTING TO 30 MPH WILL COMBINE WITH HUMIDITIES
DROPPING TO THE LOW TEENS TO SUPPORT RAPID FIRE GROWTH TODAY.

WYZ301-150100-
/O.UPG.KCYS.FW.A.0021.150914T1700Z-150915T0100Z/
/O.NEW.KCYS.FW.W.0027.150914T1700Z-150915T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
413 AM MDT MON SEP 14 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONE 301...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 
  30 MPH ON MONDAY AFTERNOON. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 
  PERCENT.

* HAINES INDEX...5 ON MONDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Sep 13, 11:31 AM MDT, 3 hours 1 minute earlier.

Area forecast discussion, Sep 13, 11:31 AM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1131 AM MDT SUN SEP 13 2015

.UPDATE...
ISSUED AT 1102 AM MDT SUN SEP 13 2015

THE RED FLAG WARNING LOOKS TO BE IN GOOD SHAPE AS OBS FROM ACROSS
THE AREA ALREADY SHOW FAIRLY DRY HUMIDITIES IN PLACE...WITH WINDS
ON THE INCREASE. THE MAIN THREAT FOR CRITICAL FIRE WEATHER
CONDITIONS THROUGH THIS AFTERNOON WILL ESSENTIALLY BE FROM CENTRAL
CONVERSE COUNTY NEAR DOUGLAS TO PINE BLUFFS WY...AND AREAS TO THE
WEST OUTSIDE OF THE SNOWY RANGE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM MDT SUN SEP 13 2015

VERY WARM DAY ON TAP CONSIDERING IT IS MID SEPTEMBER. HIGH
TEMPERATURES TODAY WILL REACH INTO THE 90S ACROSS THE NEBRASKA
PANHANDLE WITH MAINLY 80S OVER SOUTHEAST WYOMING. THERE IS
VIRTUALLY NO CHANCE FOR MEASURABLE PRECIPITATION IN THE FORECAST
AREA TODAY WITH A VERY DRY AIR MASS IN PLACE. COMPUTER MODELS DO
SHOW SOME CONVECTION LATE TODAY NEAR THE WESTERN FRINGES OF THE
FORECAST AREA BUT GIVEN THE VERY DRY LOW LEVELS...ANY
PRECIPITATION WOULD EVAPORATE BEFORE GETTING ANYWHERE CLOSE TO THE
GROUND.

SOUTHWEST FLOW ALOFT WILL BEGIN TO PULL MOISTURE NORTHWARD
TOMORROW BRINGING A CHANCE FOR THUNDERSTORMS LATE IN THE DAY WEST
OF THE LARAMIE RANGE. ANY THUNDERSTORM ACTIVITY WILL BE ISOLATED
WITH LIMITED PRECIPITATION REACHING THE GROUND. HIGH TEMPERATURES
TOMORROW WILL BE SIMILAR TO TODAY.

ANOTHER WARM DAY EXPECTED ON TUESDAY BUT SLIGHTLY COOLER AS
INCREASING MOISTURE AND CLOUD COVER SPREADS INTO THE FORECAST
AREA. CHANCES FOR THUNDERSTORMS WILL AGAIN BE FOUND OVER SOUTHEAST
WYOMING WITH MAINLY ISOLATED COVERAGE.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 221 AM MDT SUN SEP 13 2015

MODELS IN A LITTLE BETTER AGREEMENT AND ARE SHOWING BETTER
CONSISTENCY COMPARED TO 24 HOURS AGO. MODELS HAVE BEEN TRENDING
TOWARDS A MORE ACTIVE PATTERN IN THE LONG RANGE WITH PERIODS OF
WINDY CONDITIONS ALONG WITH SHORT DURATION PRECIP EVENTS DUE TO
PROGRESSIVE UPPER LEVEL WAVES MOVING ACROSS THE NORTHERN ROCKY
MOUNTAINS. THE FIRST WAVE APPEARS TO IMPACT SOUTHEAST WYOMING
SOMETIME ON WEDNESDAY. WITH SOUTHWEST FLOW ALOFT...IT APPEARS IT
WILL BE RATHER WINDY WEST OF THE LARAMIE RANGE WITH A COMBINATION
OF 700MB WINDS OVER 40 KNOTS AND RAPID CYCLOGENESIS OVER NORTHERN
WYOMING. KEPT POP BETWEEN 20 TO 50 PERCENT FROM CARBON COUNTY
NORTHEAST TOWARDS NORTHERN NEBRASKA FOR SHOWERS AND TSTORMS INTO
WEDNESDAY NIGHT.

ON THURSDAY...MODELS INDICATE ANOTHER SHORTWAVE CLIPPING THE
FORECAST AREA WITH A GREATER CHANCE OF WIDESPREAD PRECIPITATION
FURTHER SOUTH ALONG THE I80 CORRIDOR. THE AIRMASS BEHIND THIS
FRONT MAY BE QUITE A BIT COLDER...BUT PRECIP AMOUNTS SHOULD BE
LIMITED BELOW ONE HALF INCH OF LIQUID DUE TO THE VERY PROGRESSIVE
FLOW ALOFT AS THE SYSTEM MOVES EAST OF THE AREA AS EARLY AS FRIDAY
AFTERNOON. WITH BETTER AGREEMENT...DID LOWER TEMPERATURES AND
INCREASED POP ON THURSDAY AND FRIDAY. THE GFS AND ECMWF SHOW HIGH
TEMPERATURES STRUGGLING TO REACH 60 DEGREES ACROSS MOST OF
SOUTHEAST WYOMING. BY THE WEEKEND...MODELS ALL SHOW ZONAL FLOW
ACROSS THE AREA AS ANOTHER PACIFIC DISTURBANCE MOVES EASTWARD
ACROSS THE SOUTHERN ROCKY MOUNTAINS. KEPT POP AROUND 10 PERCENT
THROUGH SATURDAY WITH HIGHS NEAR NORMAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1129 AM MDT SUN SEP 13 2015

VFR. WINDS GUSTING 20 TO 30 KNOTS THROUGH 01Z...THEN
DECREASING. WINDS GUSTING 20 TO 30 KNOTS AGAIN MONDAY MORNING
AFTER 15Z.

&&

.FIRE WEATHER...
ISSUED AT 221 AM MDT SUN SEP 13 2015

LOW RELATIVELY HUMIDITY AND GUSTY WEST WINDS WILL BE IN PLACE
ACROSS MUCH OF SOUTHEAST WYOMING SUNDAY. AFTERNOON RELATIVE
HUMIDITY VALUES WILL FALL INTO THE SINGLE DIGITS WITH WESTERLY
WINDS GUSTING 20 TO 30 MPH. THESE WEATHER CONDITIONS WILL SUPPORT
RAPID WILDFIRE GROWTH GIVEN DRY FUELS. NEAR CRITICAL CONDITIONS
WILL BE FOUND ACROSS THE NEBRASKA PANHANDLE WITH VERY LOW RELATIVE
HUMIDITY VALUES THIS AFTERNOON. FORTUNATELY WINDS WILL GENERALLY
BE LIGHT ACROSS THE NEBRASKA PANHANDLE WITH A ONLY FEW GUSTS TO
AROUND 20 MPH POSSIBLE THIS AFTERNOON.

NEAR CRITICAL TO LOCALLY CRITICAL FIRE WEATHER CONDITIONS EXPECTED
AGAIN MONDAY. INCREASING CLOUD COVER AND MOISTURE MAY PRECLUDE
RED FLAG CONDITIONS BUT AT LEAST LOOKING AT MARGINAL CONDITIONS
OVER NORTHERN CARBON COUNTY AND WESTERN NIOBRARA COUNTIES IN
SOUTHEAST WYOMING. HUMIDITY VALUES WILL DIP TO AROUND 10 PERCENT
ACROSS FAR SOUTHEAST WYOMING AND NEBRASKA BUT WINDS SHOULD ONLY
GUST TO BETWEEN 15 AND 20 MPH...SO NEAR CRITICAL FIRE WEATHER
CONDITIONS IN THE AFTERNOON MONDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR WYZ301>306-
     308>310.

NE...NONE.
&&

UPDATE...RJM
SHORT TERM...SML
LONG TERM...TJT
AVIATION...RUBIN
FIRE WEATHER...SML
Hazardous weather outlook, Sep 13, 5:45 AM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
545 AM MDT SUN SEP 13 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-141145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
545 AM MDT SUN SEP 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEBRASKA AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL RETURN TO PORTIONS OF SOUTHEAST WYOMING BY THE
MIDDLE OF NEXT WEEK. HOWEVER...THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:07 AM MDTRed Flag WarningCYS16 hr

Nearby

Fire Weather Watches in Wyoming, 2015Every fire weather watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.